It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Depression Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 11-27-2004, 08:12 PM   #1
Newbie
(female)
 
Join Date: Nov 2004
Posts: 3
oink HB User
my doctor insists i start effexor

i used to be on anitidepressants a couple of years ago i tried zoloft(led to insomnia) and then serezone(600mg a day) until i decided to quit since i felt they did nothing for me and the weight gain was one of the biggest factors concerning me. AS of then i decided antidepressants were not for me and my depression was only min over matter and i thought i could fight back. the last two yrs have been extremely stressfull and its beginning to take its toll on me. i was recently diagnosed with irritable bowel syndrome and started seeing a psychiatrist about a yr ago. my psychiatrist and my physician feel i am chronically depressed and need to get on antidepressants(effexor). i have been told that this would help alleviate the syptoms of ibs. i have also abt 40lbs and now weigh only 88lbs.
i am reluctant to get on the effexor for variouus reasons the main one being the weigh gain my doc tells me the weight gain would help me right now and i agree but the problem with antidepressants or so i feel is that once u start putting on the weight the weight doesn't stop until u're off the antidep.
i am really depressed and my doctor tells me there is a cost of not taking the antidepressants and i realse that but is it really worth the sideeffects? i mean do i really need medicine to be happy.

 
Old 11-28-2004, 07:36 AM   #2
Veteran
 
Join Date: Nov 2001
Location: Edison, NJ
Posts: 347
Angelene HB User
Re: my doctor insists i start effexor

Of course, ultimately you decide whether or not you want to take medicine, but from what you're describing--the stress, etc--I too think you would benefit from taking effexor. I personally take effexor and my mind has never felt as clear. I suffer from ibs too, but it didn't get any better after taking the antidepressants. I'm on a high dose of zelnorm which helps.

Are you underweight? From what I read, you weigh only 88 lbs? If you're really concerned about gaining weight from the drug, I wonder if you have some sort of body image disorder b/c it doesn't seem right that you would be scared of gaining a few lbs. And in all honesty, if you can control what you eat, you won't gain a lot of weight.


Try not to think of it as taking a pill to make you happy. The medicine helps to clear up your mind and helps you focus. It has given me a clarity that I never thought I would have, and I'm not as "on edge". But my day to day moods are just that--I have to decide when I wake up in the morning if I'm going to have a good day or a bad day, and I choose what's going to bother me. The medicine does not do it for you, but it can help you rationalize, prioritize, and basically live more healthily.

Good luck.
__________________
"Never give up, never surrender!"

 
Sponsors Lightbulb
   
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
What makes a doctor decide on a certain anxiety med? Lourage Anxiety 10 01-16-2009 12:42 PM
What my doctor said today teachergirl64 Lupus 14 08-01-2008 09:20 AM
which doctor prescribe vicodin for fibromyalgia blazinred Fibromyalgia 35 02-11-2008 06:54 AM
My doctor told me Klonopin is the strongest benzo out there.... keatis Anxiety 19 11-06-2006 05:27 PM
scared to start new med (effexor) brncrdr01 Anxiety 1 06-15-2006 06:21 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added











All times are GMT -7. The time now is 02:05 PM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!